MAUDE Adverse Event Report: ANIKA THERAPEUTICS INC MONOVISC; SODIUM HYALURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS INC MONOVISC; SODIUM HYALURONATE FOR INTRA-ARTICULAR INJECTION
Model Number 690-016
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Arthritis (1723); Arthralgia (2355); Swelling/ Edema (4577)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the sales rep via phone that during a knee injection the patient suffered a huge effusion in the knee after monovisc injection.The patient had to be brought to the or to wash out.The device is not available to be returned for evaluation.
 
Additional Manufacturer Narrative
The event is not confirmed.The device was not returned to the manufacturing plant for evaluation.The device batch record was reviewed.There was no non-conformances associated with this lot.A trend review was performed and confirmed that the reported event is an anticipated event.Trending analysis of the reported event confirms that the overall risk was acceptable and no corrective action was required.This complaint will be re-assessed upon receipt of new and relevant information.
 
Event or Problem Description
This is a follow up submission.See h10 for plant investigation.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS INC
32 wiggins ave
bedford MA 01730
MDR Report Key11598948
Report Number3007093114-2021-00004
Device Sequence Number17045586
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P090031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number690-016
Device Lot Number0000004667
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;